Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 11, 2011, 9:27 PM EDT for Kosciusko County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 9:27 PM EDT (01:27 UTC)
- Expired
- May 11, 2011, 10:18 PM EDT
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 21 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 10:10 PM EDT | HAIL 0.88 | Sw Warsaw, IN | PEA TO NICKLE SIZED HAIL FELL ON THE SOUTHWEST SIDE OF WARSAW FOR APPROX. 6 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 6:56 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS53 KIWX 120127
SVRIWX
INC085-120230-
/O.NEW.KIWX.SV.W.0043.110512T0127Z-110512T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 1030 PM EDT
* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
3 MILES NORTH OF MENTONE...OR 11 MILES WEST OF WARSAW...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARSAW AND WINONA LAKE...
MILFORD...
NORTH WEBSTER...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HOFFMAN
LAKE...ATWOOD...CLUNETTE...MONOQUET...HASTINGS...LITTLE CHAPMAN
LAKE...BIG CHAPMAN LAKE...LEESBURG...OSWEGO...IRISH LAKE...TIPPECANOE
LAKE AND BIG BARBEE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4131 8606 4144 8586 4145 8583 4141 8572
4123 8566 4115 8602 4118 8605 4120 8597
4129 8603 4128 8607
TIME...MOT...LOC 0127Z 227DEG 19KT 4124 8603
WIND...HAIL 60MPH 1.00IN
$$
JC3 follow-up statements
789
WWUS53 KIWX 120146
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EDT WED MAY 11 2011
INC085-120230-
/O.CON.KIWX.SV.W.0043.000000T0000Z-110512T0230Z/
KOSCIUSKO IN-
946 PM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL KOSCIUSKO COUNTY...
AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS SEVERE STORM WAS LOCATED 7 MILES SOUTHWEST OF WARSAW...AND
MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARSAW...
WINONA LAKE...
NORTH WEBSTER...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MONOQUET...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...OSWEGO...
TIPPECANOE LAKE...IRISH LAKE...JAMES LAKE...BIG BARBEE LAKE AND
SECHRIST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO GOLF BALL SIZE HAIL...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4131 8605 4138 8590 4141 8572 4123 8566
4115 8601 4119 8602 4120 8597
TIME...MOT...LOC 0146Z 245DEG 18KT 4120 8593
WIND...HAIL <50MPH 1.75IN
$$
JC941
WWUS53 KIWX 120159
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 PM EDT WED MAY 11 2011
INC085-120230-
/O.CON.KIWX.SV.W.0043.000000T0000Z-110512T0230Z/
KOSCIUSKO IN-
959 PM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL KOSCIUSKO COUNTY...
AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS SEVERE STORM WAS LOCATED NEAR WARSAW...AND MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARSAW AND WINONA LAKE...
NORTH WEBSTER...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MONOQUET...LEESBURG...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...
OSWEGO...TIPPECANOE LAKE...BIG BARBEE LAKE...SECHRIST LAKE...IRISH
LAKE AND JAMES LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO QUARTER SIZE HAIL...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4117 8592 4121 8595 4130 8599 4135 8589
4141 8572 4123 8566
TIME...MOT...LOC 0159Z 245DEG 18KT 4123 8587
WIND...HAIL <50MPH 1.00IN
$$
JC318
WWUS53 KIWX 120218
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EDT WED MAY 11 2011
INC085-120229-
/O.CAN.KIWX.SV.W.0043.000000T0000Z-110512T0230Z/
KOSCIUSKO IN-
1018 PM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KOSCIUSKO COUNTY IS
CANCELLED...
AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4117 8592 4121 8595 4130 8599 4135 8589
4141 8572 4123 8566
TIME...MOT...LOC 0219Z 245DEG 18KT 4127 8575
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:01 PM EDT, 26 minutes earlier.
Area forecast discussion, May 11, 9:01 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 901 PM EDT WED MAY 11 2011 .AVIATION... TSTMS DEVELOPED ALONG STNRY FRONT OVER NW INDIANA AROUND 23Z AND ARE PROPAGATING SLOWLY E-NE. ADDED TEMPO TSRA TO TAFS THROUGH THIS EVE. LIGHT WINDS AND DECREASING CLOUDS OVERNIGHT SHOULD LEAD TO SOME MVFR RESTRICTIONS IN BR. CU WILL DEVELOP AGAIN THURSDAY WITH SCT AFTN TSRA PSBL BUT TOO UNCERTAIN TO INCLUDE IN TAFS ATTM. .UPDATED... SCT TSTMS INITIATED ALONG STNRY FRONT OVER NW INDIANA AROUND 23Z. EXTREMELY UNSTABLE IN THIS AREA WILL RESULT IN INTENSE STORMS. SLOW MOVEMENT AND POTENTIAL FOR SOME BACKBUILDING SHOULD ALSO RESULT IN LOCALLY HEAVY RAINFALL. .PREV DISCUSSION... SHORT TERM... COMPLEX ATMOSPHERE EARLY THIS EVENING WITH CONVECTION THROUGH THE SHORT TERM PERIOD THE MAIN FORECAST CHALLENGE. ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON WITH SURFACE BASED CAPE IN EXCESS OF 4000 J/KG AND MID LEVEL RIDGE WAS BEGINNIG TO SLIDE EAST WITH HEIGHT FALLS OVER WEST. SEVERAL MID LEVEL IMPULSES EXPECTED TO MOVE THROUGH THE MEAN FLOW AND ACROSS OUR AREA. FIRST WAVE NOW MOVING NORTH THROUGH SOUTHERN WI WITH SECOND WAVE IN CENTRAL IL. THUNDERSTORMS DEVELOPING IN WI ALONG STRONG THERMAL BOUNDARY/SURFACE WARM FRONT AND BEING REINFORCED BY LAKE BREEZE. SECOND AREA OF TSRA IN IL DEVELOPING IN AREA OF RICH MOISTURE AND HIGH INSTABILITY. 18Z MID LEVEL STEERING FLOW AND CORFIDI VECTORS SUGGEST WISCONSIN STORM COULD STAY NORTH OF AREA BUT IF IT BUILDS SOUTH ALONG FRONTAL BOUNDARY COULD IMPACT NORTHWEST. ANY STORMS IN IL COULD ALSO MOVE NORTHEAST INTO THE AREA. STRONG INSTABILITY IN PLACE ALONG WITH QUASI STATIONARY SURFACE BOUNDARY SHOULD HELP FOCUS ANY STORMS. BULK SHEAR WILL BE LACKING AS 0-6KM BARELY REACHES 30 KNOTS EARLY THIS EVENING WITH MID LEVEL SPEED MAX. WITH STRONG INSTABILITY THIS MAY BE ENOUGH TO WARRANT A SEVERE RISK FOR HAIL AND ISOLATED DAMAGING WIND AND SLIGHT RISK COVERS MOST OF AREA EXCEPT EAST. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY NORTHWEST TO STAY WITHIN COLLABORATION AND GIVEN UNCERTAINTY WITH CONVECTIVE ELEMENTS UPSTREAM. SEVERAL SHORT WAVES TO MOVE THROUGH TOMORROW AND TOMORROW NIGHT. HAVE CONTINUED POPS FOR THESE WAVES. SHEAR LOOKS TO REMAIN SIMILAR TO TODAY AND DEPENDING ON AMOUNT OF SUNSHINE ON THURSDAY COULD SEE CAPES APPROACH 2K TO 3K J/KG FOR ISOLATED SEVERE THREAT AGAIN. NO STRONG FORCING SEEN OTHER THAN WEAK SHORT WAVES SO WIDESPREAD SEVERE WEATHER NOT EXPECTED. LONG TERM... FRIDAY THROUGH WEDNESDAY. EXTENDED FORECAST CHARACTERIZED BY MUCH COOLER TEMPS AND CHANCES FOR SHOWERS ACROSS MUCH OF THE PERIOD. PERIOD WILL BEGIN WITH ONE LAST DAY OF ABOVE NORMAL TEMPS AS RIDGE MOVES OFF TO EAST. CUT OFF UPPER LOW CURRENTLY OVER SOUTHERN CO WILL EJECT OUT OF THE PLAINS AND ENTER THE REGION ON FRI. MODELS ARE HAVING A DIFFICULT TIME RESOLVING THIS SYSTEM AS WELL ANOTHER SHORTWAVE MOVING OUT OF CANADA CURRENTLY BUT ASSOCIATED SURFACE LOW AND COLD FRONT LOOK TO ENTER THE AREA FRIDAY AFTERNOON/EVENING. ENVIRONMENT SHOULD BE UNSTABLE ENOUGH FOR TSTORMS AHEAD OF FRONT AND KEPT GOING WX GRIDS. THE CHANCES FOR SHOWERS THEN LINGERS WELL INTO THE START OF NEXT WEEK AS SYSTEM HOVERS OVER REGION. SHOULD BE INTERMITTENT DRY PERIODS BUT HARD TO NAIL DOWN AT THIS POINT. TEMP FORECAST A BIT TRICKY AS WELL AS FRONT WILL LINGER OVER CWA FOR MUCH OF THE WEEKEND. TEMPS COULD STRUGGLE TO MAKE IT OUT OF LOWER 60S ESP WITH CLOUDY SKIES AND SHOWERS OVER AREA LIMITING INSOLATION. THEREFORE DID NOT MAKE MAJOR CHANGES EXCEPT TO BUMP DOWN A DEGREE OR TWO. BY THE START OF THE WEEK...MODELS DIFFER ON HANDLING DETAILS OF UPPER CUT OFF LOW MERGING WITH CANADIAN SHORTWAVE. 12Z GFS AND GEFS MUCH FASTER EJECTING THIS LOW SEWD OUT OF THE REGION AND END PRECIP CHANCES BY MON EVENING. ECMWF ON THE OTHER HAND WRAPS THE LOW BACK NORTH OVER REGION...KEEPING PRECIP CHANCES THRU THE END OF THE PERIOD. GIVEN LARGE ENSEMBLE SPREAD AND RUN TO RUN INCONSISTENCY...LEFT END OF PERIOD DRY. TEMPS WILL REMAIN BELOW NORM THRU THE END OF THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LASHLEY LONG TERM...OBERGFELL AVIATION/UPDATE...TAYLOR
Hazardous weather outlook, May 11, 5:01 AM EDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EDT WED MAY 11 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 501 AM EDT WED MAY 11 2011 /401 AM CDT WED MAY 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-120915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 501 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS COULD CONTAIN HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 11, 8:08 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
808 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL KNOX 41.30N 86.63W
05/11/2011 M1.00 INCH STARKE IN TRAINED SPOTTER
HAIL RANGING FROM PEA SIZED TO 1.00 INCH
&&
EVENT NUMBER IWX1100741
NGLocal storm report, May 11, 8:27 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL THREE OAKS 41.80N 86.61W
05/11/2011 M0.70 INCH BERRIEN MI TRAINED SPOTTER
HAIL RANGING FROM PEA SIZED TO DIME SIZED
&&
EVENT NUMBER IWX1100742
NGLocal storm report, May 11, 8:37 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
837 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 SSW NEW TROY 41.85N 86.56W
05/11/2011 M0.88 INCH BERRIEN MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1100743
NGLocal storm report, May 11, 8:57 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL STEVENSVILLE 42.01N 86.52W
05/11/2011 E0.50 INCH BERRIEN MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1100744
NGLocal storm report, May 11, 9:14 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 2 NE ARGOS 41.72N 86.22W
05/11/2011 M0.70 INCH ST. JOSEPH IN EMERGENCY MNGR
&&
EVENT NUMBER IWX1100745
NGLocal storm report, May 11, 9:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL BOURBON 41.30N 86.12W
05/11/2011 M0.50 INCH MARSHALL IN AMATEUR RADIO
MEASURED THREE EIGHTHS OF AN INCH...LASTED FOR ABOUT 3
MINUTES
&&
EVENT NUMBER IWX1100746
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:13 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Starke | 62 min |
| May 11, 8:41 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 64 min |
| May 11, 9:28 PM EDT | Special Weather Statement | IWX | Saint Joseph | 32 min |
| May 11, 9:52 PM EDT | Special Weather Statement | IWX | Kosciusko | 23 min |
| May 11, 9:56 PM EDT | Special Weather Statement | IWX | Saint Joseph | 34 min |
| May 11, 10:37 PM EDT | Special Weather Statement | IWX | Elkhart | 23 min |
| May 12, 7:36 AM EDT | Special Weather Statement | IWX | Fulton, Huntington, Miami, Wabash, Wells | 39 min |
| May 12, 8:18 AM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 57 min |
| May 12, 8:25 AM EDT | Special Weather Statement | IWX | LaPorte | 50 min |
| May 12, 9:04 AM EDT | Special Weather Statement | IWX | Saint Joseph | 41 min |
| May 12, 9:50 AM EDT | Special Weather Statement | IWX | Saint Joseph | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.